Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ExcellentGame

19M - Discussing Accutane With My Doctor

Recommended Posts

Hello! I haven't posted in here in a while. I'm a 19 year old male, and I'll be going into my 2nd year of university this September. I guess we'll jump into my quick story, just to give you a background.

---

I started breaking out when I was 15, so it's been 4 years. I tried a huge method of creams and medicines, and my bathroom looks like a girl's right now.

Currently, I'm on:

1) 100mg minocycline daily

2) Tactuo cream (Epiduo in the US), an adapalene and bp combination cream. Once daily

3) Various spot treatment creams for when I get cysts every so often

4) Shower wash for my back

With the minocycline and tactuo, my face looks pretty good. I just have some minor pigmentation scars atm, and a few minor pimples, I get a random breakout every so often, but otherwise my face is looking decent.

---

I think my doctor wanted to wean me off the minocycline, since long-term antibiotic usage isn't good for my health. The problem is when she did it before and I stopped this routine, my face went nuts just like before. I've been taking it daily again for 2 months or so.

Here's the issue: I HATE having this myriad of creams and washes, I want a permanent solution to my acne problems that have been affecting my self-confidence and causing extra depression issues with me (I've been on antidepressants since I was 15 as well, what a coincidence). I know that if I stop taking my routine (or forget to pick up 1 repeat) everything comes back, and my back has broken out REALLY bad while on minocycline. I've never had acne on my back before, and although it's starting to go away I don't think it'll stay away.

---

My dad and two of my cousins went on accutane and their skin cleared up within a month, and my cousins took accutane while on antidepressants with no issues. My friend just went on a course and his skin is perfect, while here I am with my baskets of creams and washes and getting less results. My doctor had said that she really wouldn't want to put me on accutane, but when I go in tomorrow for my appointment we're going to have a talk. I've looked up side effects extensively over the years, and I think this is the right decision for me. I'm wondering what experiences the community's had with accutane.

Link to comment
Share on other sites

I say do it. I remember being that 19 year old guy who was sick and tired of using face washes and creams every single day. Now I'm that 26 year old guy who is sick and tired of using face washes and creams every single day when Accutane was probably the answer the whole time.

Link to comment
Share on other sites

I talked with my doctor and she said she really wants to keep me on minocycline for a cycle (2 months on, 1 month off I think she said?). She said if it comes back after, then we'll discuss accutane (but she'd want to try another cycle first). I feel like I didn't get anywhere at all with that conversation, lol.

She prescribed me more minocycline (I have a lot already?), and gave me a repeat on my 10% Benzac Wash that I haven't been using. She said it's really important that I keep using the benzac wash, but every time I put it on my face gets raw and burnt. So I've been skipping it, I wonder if it would help prevent breakouts in my problem areas though...

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×